MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 IOS APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 IOS APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-000664
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Convulsion/Seizure (4406)
Date of Event 05/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In the case description, the user mentioned that a fingerstick blood glucose reading did not match the blood glucose values on the omnipod 5 application and so the user was not alerted to their blood glucose levels being urgently low.The physical controller was not received for investigation.Ios log files from the complaint device were uploaded to the cloud system by the user and downloaded for investigation.Review of the ios log files confirmed that the pod did not receive blood glucose values low enough to trigger the generation of an urgent low glucose alert on the date of occurrence.The patient history buffer (phb) audit data showed that the automated algorithm was able to appropriately adapt the microbolus amounts based on the estimated glucose values and user inputs.The automated algorithm appropriately reduced and stopped the automated delivery of insulin as the blood glucose values received by the pod decreased and reached lower values.The phb data confirmed that the pod did receive blood glucose values in the 60-80 mg/dl range on the date of occurrence, however the pod stopped delivering microboluses several cycles before this range was reached.It cannot be confirmed if the sensor was generating incorrect blood glucose values and sending them to the pod.The exact cause of the reported blood glucose value discrepancy could not be determined.Cloud - locked down/smartphone phone_control_ios.Cloud - omnipod 5 software app version 1.1.6.Cloud - smartphone operating system 18.4.Cloud - smartphone hardware iphone15.2.Cloud - cgm sensor type g6.*please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.
 
Event or Problem Description
The patient reported while driving he experienced a seizure due to hypoglycemia with a subsequent visit to the er (emergency room).Patient stated he did not receive an urgent/critical low glucose alarm indicating his glucose levels were below 60 mg/dl from the omnipod system due to his cgm (continuous glucose monitor) reporting his glucose levels to be in the 80 mg/dl range.However, when the patient arrived at the er, his actual blood glucose when tested with a blood glucose meter was 40 mg/dl.The pod was worn between 24 and 36 hours in the arm.The patient's wife treated the hypoglycemia by putting a source of glucose under his tongue.At the er, the patient was treated with additional glucose, water, peanut butter, and crackers.The patient was released the same day once his blood glucose levels had stabilized.User data logs were uploaded for investigation.

Brand Name
OMNIPOD 5 IOS APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22294177
Report Number3004464228-2025-27437
Device Sequence Number8467538
Product Code QFG
UDI-Device Identifier10385083000336
UDI-Public10385083000336
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K231826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-000664
Device Catalogue NumberM009-S-AP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2025
Initial Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age70 YR
Patient SexMale